# SDR 95ZZZX2740

- Difficulty date: May 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N114KS
- Make and model: Gulstm 114
- Aircraft serial: 14392
- System (JASC): 2731 · Elevator Tab Control System
- Part: Bolt
- Part number: NAS464310
- Condition: Misinstalled
- Location: Elev Trim Tab
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, TRIM TAB ACTUATOR-TO-ROD BOLT WAS FOUND INSTALLED BACKWARDS CAUSING END OF THE BOLT TO SHEAR OFF.  THIS COULD HAVE CAUSED LOSS OF CONTROL, ELEVATOR FLUTTER, AND SUBSEQUENT LOSS OF ELEVATOR.  THIS IS AN EXREMELY HARD BOLT TO GET IN PROPERLY AS THE BOLT HEAD IS AN INTERFRENCE FIT WITH THE HINGE BRACKET AND MIGHT CAUSE SOME CONFUSION AS TO WHICH WAY IT GOES, HOWEVER, IF INSTALLED BACKWARDS, THE NUT/BOLT END CONTACTS THE ELEVATOR FORWARD SPAR ALLOWING TRAVEL NOT EVEN TO NEUTRAL POSITION.
